Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2006, 12:13 AM CDT for Red Willow County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2006, 12:13 AM CDT (05:13 UTC)
- Expired
- Jun 24, 2006, 1:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:07 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 23, 3:07 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 207 PM MDT FRI JUN 23 2006 .SHORT TERM... (TONIGHT - MONDAY) TONIGHT...SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS SUPPORTING SURFACE COLD FRONT WHICH AT 18Z THIS AFTERNOON WAS JUST ENTERING THE FAR NORTHWEST PART OF NEBRASKA. EXPECTATION IS THAT CONVECTION WILL BE ONGOING ALONG/BEHIND THIS FRONT AS IT CONTINUES SOUTH INTO THE CWA TONIGHT. THIS WILL ALLOW PLENTY OF TIME FOR DISCRETE STORMS TO ORGANIZE INTO AN MCS...WHICH WILL MOVE THROUGH THE EASTERN CWA DURING THE OVERNIGHT HOURS. OTHER ISOLATED STORMS MAY DEVELOP THIS AFTERNOON IN FAVORED TERRAIN AREAS OF EASTERN COLORADO...AS WELL AS IN THE DEVELOPING MOISTURE AXIS OVER THE EASTERN CWA. SATURDAY AND SUNDAY...COULD BE SOME LINGERING -TRW IN THE MORNING HOURS ON SATURDAY AS MCS DISSIPATES TO THE SOUTH. GOOD LOW LEVEL UPSLOPE WILL BE IN PLACE BEHIND THE MCS ACROSS THE CENTRAL HIGH PLAINS. EXPECT CONVECTION TO DEVELOP RELATIVELY EARLY ALONG FRONT RANGE OF NORTHERN COLORADO...THEN SLIDE SOUTHEAST AND BRING A CHANCE FOR THUNDERSTORMS TO WESTERN PART OF THE CWA IN THE AFTERNOON. MODELS WANT TO DEVELOP A SECONDARY CLUSTER OF CONVECTION IN SOUTHEAST WYOMING SATURDAY EVENING AND ADVECT IT INTO THE CWA LATE SATURDAY NIGHT AND INTO SUNDAY. RATHER SKEPTICAL OF THIS SINCE BOUNDARY LAYER WILL COOL/STABILIZE SATURDAY NIGHT AND CONVECTION WOULD HAVE TO BE ELEVATED. FORECAST BUFKIT SOUNDINGS FROM THE ETA DO SHOW SOME TALL SKINNY ELEVATED CAPE...HOWEVER THE GFS SOUNDINGS HAVE NONE. THIS PROBLEM PERSISTS INTO SUNDAY AND IT BECOMES DIFFICULT TO FILTER CONVECTIVE FEEDBACK NOISE FROM THE MODELS. HOWEVER IT APPEARS BY SUNDAY THAT BETTER INSTABILITY AND MOISTURE WILL BE PUSHED WEST AGAINST THE FRONT RANGE OF COLORADO. WON/T BE GOING DRY THESE PERIODS...BUT WILL UNDERCUT MOS POPS. MONDAY APPEARS TO BE A MORE TYPICAL UPSLOPE REGIME DAY AS FAR AS CONVECTION IS CONCERNED. MOISTURE/INSTABILITY BEST IN COLORADO WHERE CONVECTION SHOULD INITIATE WITH DAYTIME HEATING. FORECAST 0-6KM MEAN WINDS DO HAVE A RATHER LARGE NORTHERLY COMPONENT...SO SOME QUESTION HOW FAR EAST ANY STORMS WILL MANAGE TO PROPAGATE. WILL LIMIT SLIGHT CHANCES TO COLORADO AT THIS TIME FOR THAT REASON. .LONG TERM... (TUESDAY - FRIDAY) UPPER PATTERN THIS PERIOD WILL BE VERY STAGNANT...FEATURING A RIDGE AXIS JUST WEST OF THE ROCKIES...AND TROUGHS ALONG THE PACIFIC COAST OF CANADA AND NEAR THE GREAT LAKES. THIS WILL PLACE THE CENTRAL HIGH PLAINS UNDER OR NEAR NORTHWEST FLOW ALOFT. ANY SUBTLE SHORTWAVE IN THAT FLOW WOULD USUALLY BE ENOUGH TO INITIATE CONVECTION. THE AREA WOULD ALSO BE VULNERABLE TO WEAK SURFACE COOL SURGES /UPSLOPE FLOW/ COMING DOWN THE CENTRAL PLAINS. ALL IN ALL...FEEL CANNOT IMPROVE MUCH ON CLIMATOLOGY IN THIS PATTERN...AND WILL CONTINUE TO HAVE A MENTION OF MAINLY EVENING THUNDERSTORMS EACH DAY. DO NOT SEE ANY EXTREMES IN TEMPERATURES...AND WILL NOT STRAY FAR FROM CLIMO HERE EITHER WITH HIGHS IN THE 80S AND LOWS IN THE UPPER 50S TO LOWER 60S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
Hazardous weather outlook, Jun 23, 11:26 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MDT FRI JUN 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1126 AM CDT FRI JUN 23 2006 /1026 AM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A TROUGH OF LOW PRESSURE WILL EXTEND FROM CENTRAL SOUTH DAKOTA TO NORTHEAST COLORADO. A FEW STORMS MAY DEVELOP ALONG THE TROUGH THIS AFTERNOON IN NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. SHOULD THE STORMS DEVELOP...THEY WILL MOVE TOWARD THE SOUTH AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE TROUGH IN WESTERN NEBRASKA AND MOVE SOUTHEAST ACROSS THE TRI- STATE AREA LATER TONIGHT...PRIMARILY EAST OF A LINE FROM WRAY COLORADO TO TRIBUNE KANSAS. SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSTABLE AIR MASS WILL AGAIN BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN THREATS. A FEW STORMS WILL ALSO PRODUCE HEAVY RAIN AND THE POSSIBILITY OF LOCALIZED FLOODING. THE BEST CHANCE OF SEVERE WEATHER WILL OCCUR WEST OF A LINE FROM YUMA COLORADO TO RUSSELL SPRINGS KANSAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS FOR MOST DAYS SUNDAY THROUGH THURSDAY. THE MAIN THREAT WITH THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND OVERNIGHT TONIGHT.
In the hours before
Special weather statement, Jun 23, 11:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1053 PM MDT FRI JUN 23 2006 KSZ003-NEZ080-081-240600- DECATUR-HITCHCOCK-RED WILLOW- 1153 PM CDT FRI JUN 23 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SEVERE THUNDERSTORMS 20 MILES NORTHEAST OF HAYES CENTER... MOVING SOUTHEAST AT 50 MPH. NICKEL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 65 MPH ARE EXPECTED WITH THIS LINE OF STORMS. PEOPLE IN EASTERN HITCHCOCK...NORTHWESTERN DECATUR AND RED WILLOW COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. MCGUIRE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:14 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.